Meds affect different people in different ways, but Wellbutrin has been known to suppress appetite for some people (not for me). I've found that Effexor really cut down my appetite, but I've known some people who gained weight on it. I think if you want to lose weight, you shouldn't be looking directly for the anti-depressant that will help you. One possible outcome is that once you're on the med and feeling better, you might be more motivated to exercise and eat healthy.
Thank you JayT
My weight depresses me and I gain weight because I'm depressed.
I'm on meds right now and they aren't helping my depression at all.
I have an appt to see my physician to discuss this later this week.
I want to go prepared...thank you very much.
Welbutrin definitely supressed my appetite, but what happened is that I wouldn't eat and my blood sugar would crash, so you have to remind yourself to eat at certain times. I was only on it about a month.
It's also not good for people with anxiety problems.
My psychiatrist said some people lose weight on effexor.
Choose the devil you don't know.